All Journal Entries Journals
Previous | Next

Post Ablation Observations......

Jan 31, 2011 - 4 comments

Jan.31, 2011
I'm now 10 weeks post ablation.  For the past couple of weeks, I have experienced a great deal of jumpiness with my heart.  I was getting frequent clusters of PVC's a short little runs of svt almost daily. These happened all at rest an not during sleep or while under physical exertion.  I'd get them while working at my desk, or watching TV in the evening.  Then yesterday, they disappeared!  I've been free of PVCs now for over 24 hours.  This is great news, but ever the pessimist, I need to wait before I get happy. I pushed the envelope yesterday drinking well over a quart of iced tea throughout the day.  I was wired beyond description last night. 8-)

So this will be my last journal entry, unless something significant occurs.  I hope that writing down my experiences will help those who are facing this procedure get a better understanding of what to expect, or what they will go through from planning to long term recovery.  If by chance you read this, and have a question on the procedure, please feel free to contact me by email.  I will answer as quickly as possible.

Tom

Comments
Post a Comment
1628222 tn?1299548327
by fayiris, Mar 10, 2011
Dear Tom,
Thanks for the info. Did you feel tired before and after ablation?
People that have not experienced it would never know what it is like to have to live with it.
What was the ablation procedure like?
Did you experience pain in the groin as they inserted the canula?
I had my ablation 10 days ago and 2 days later I was sure my heart was going to jump out of my body. It was scary.
I am back on my usual dosage of 120mg Sotalol twice daily and that has helped settle it.
I hope that I can get off the drugs though and the warfarin.



Avatar universal
by maz343, Mar 13, 2011
Hi Tom,
Thanks for sharing your experience. I had my third oblation on the 11th March 2011. The doc said that he was not sure he had got the spot but did three deep burns and after the last one, could not get it going at a fast rate so finished it there. He said I would hust have to wait and see if I have another SVT attack. I returned home the next day after the procedure and much to my dismay can't walk more that 30 steps(slowly) before my heart rate jumps from 50 to 85 and after going up stairs 100. I felt terrible. Contacted the doctor and asked if ceasing my Noten suddenly would cause this ( I had been on it for a number of years and he ceased it after the oblation) He suggested that I go on half a tablet and gradually wean myself off it. I did this and felt considerably better, although heart still races after a small amount of walking.  I know what you feel when you say your heart feels as though it was going to jump out of your body!!! Will ring Doc today to see if this is normal, he did not mention any of this before the oblation.

1423357 tn?1511085442
by tom_h, Mar 22, 2011
@fayiris I hope your symptoms have subsided.  I'm sorry that I didn't see your questions until today.  In answer to your questions:

I was under general anesthesia, so I felt no pain or anxiety, but my thigh hurt like heck for a few days afterwards and I had a large hematoma for about a week.  Overall, the experience was very positive, especially the results!

I didn't experience any fatigue, but I had a different condition which might account for that.

I am still taking 50mg of Metoprolol, and expect to continue to take it as it greatly helps in controlling blood pressure.  My GP is also a pulmonary specialist, and loves this med along with 80mg of asprin daily.

Best of health to you!

Tom


Avatar universal
by bbxx, Mar 22, 2011
tom--dont go far cause eventually we will all want an update--yearly at least- :)

Post a Comment